Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 198, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2000, 12:59 PM CDT for Caddo County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 2000, 12:59 PM CDT (17:59 UTC)
- Expired
- Apr 30, 2000, 1:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Caddo County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 301800
SVROKC
OKC015-301830-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1259 PM CDT SUN APR 30 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 130 PM CDT
* AT 1259 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
EAKLEY... OR 10 MILES WEST OF LOOKEBA...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...HINTON AND LOOKEBA
HAIL UP TO THE SIZE OF QUARTERS IS LIKELY.
LAT...LON 3537 9863 3527 9852 3537 9832 3555 9831
3556 9847
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:20 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 30, 10:20 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1020 AM CDT SUN APR 30 2000 HAVE NOT HAD TIME TO LOOK AT ANY MODEL FORECASTS... OR MUCH ELSE BESIDES THE STORMS IN OUR SOUTHWEST ZONES. TVHE FORECAST LOOKS GOOD AS IT STANDS... AND DO NOT PLAN ANY UPDATES AT THIS TIME. FCSTID = 23 = CMS .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 30, 8:25 AM CDT, 4 hours 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM 4 W QUANAH TX FLOODING
04/30/00 HARDEMAN WATER COVERING HWY 104
HAM RADIO REPORT
JLLocal storm report, Apr 30, 8:40 AM CDT, 4 hours 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM WESTERN HARDEMAN COUNTY TX FLOODING
04/30/00 HARDEMAN AROUND A FOOT OF WATER
COVERING HWY 104 AT VARIOUS
LOCATIONS^ WEST OF QUANAH
HAM RADIO REPORT
JLLocal storm report, Apr 30, 8:45 AM CDT, 4 hours 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
845 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0833 AM 5 NE SHANNON TX 69 MPH WIND GUST
04/30/00 CLAY (MEASURED)
HAM RADIO REPORT
JLSpecial weather statement, Apr 30, 9:40 AM CDT, 3 hours 19 minutes before
OKZ004-009-014-301510- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 940 AM CDT SUN APR 30 2000 SEVERE THUNDERSTORM WATCH NUMBER 222 IS NO LONGER IN EFFECT FOR HARPER... ELLIS... vAND ROGER MILLS COUNTIES IN WESTERN OKLAHOMA.
Local storm report, Apr 30, 11:57 AM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1157 AM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1152 AM 4 S GOTEBO OK .88 INCH HAIL
04/30/00 KIOWA HAM RADIO REPORT
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:38 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 37 min |
| Apr 30, 12:05 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 25 min |
| Apr 30, 12:17 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 28 min |
| Apr 30, 12:28 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Apr 30, 1:10 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 50 min |
| Apr 30, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 30 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| Apr 30, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 65 min |
| Apr 30, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 40 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.